Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 245, NWS St. Louis, MO

November 21, 2007Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 21, 2007, 12:56 PM CST for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2007, 12:56 PM CST (18:56 UTC)
Expired
Nov 21, 2007, 1:45 PM CST
In force
49 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 211856
SVRLSX
MOC186-187-211945-
/O.NEW.KLSX.SV.W.0245.071121T1856Z-071121T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  CENTRAL STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 145 PM CST

* AT 1253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF FARMINGTON...AND
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY RIDGE...
  WEINGARTEN...
  BLOOMSDALE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3805 9015 3788 8995 3765 9058 3783 9063
TIME...MOT...LOC 1856Z 240DEG 38KT 3781 9045

$$

PRZYBYLINSKI
2 follow-up statements
000 
WWUS53 KLSX 211920
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CST WED NOV 21 2007

MOC186-187-211945-
/O.CON.KLSX.SV.W.0245.000000T0000Z-071121T1945Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
115 PM CST WED NOV 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR CENTRAL STE. GENEVIEVE AND ST. FRANCOIS COUNTIES...

AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED FROM WEINGARTEN TO JUST 
SOUTH OF FARMINGTON...MOVNG NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RIVER 
AUX VASES...BLOOMSDALE AND RURAL AREAS OF STE GENEVIEVE AND ST. 
FRANCOIS COUNTIES.

AS OF 115 PM CDT THERE HAS BEEN NO REPORTS OF SEVERE WEATHER OVER 
STE GENEVIEVE AND ST FRANCOIS COUNTIES. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3805 9015 3788 8995 3765 9058 3783 9063
TIME...MOT...LOC 1915Z 240DEG 38KT 3791 9023

$$

PRZYBYLINSKI
000 
WWUS53 KLSX 211946
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CST WED NOV 21 2007

MOC186-187-211954-
/O.EXP.KLSX.SV.W.0245.000000T0000Z-071121T1945Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
144 PM CST WED NOV 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STE. GENEVIEVE AND ST.
FRANCOIS COUNTIES EXPIRES AT 145 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. OTHER THUNDERSTORMS MOVING OVER PARTS OF IRON AND MADISION 
COUNTIES WILL REMAIN SOUTH OF ST FRANCOIS AND STE GENEVIEVE 
COUNTIES. 

LAT...LON 3805 9015 3788 8995 3765 9058 3783 9063
TIME...MOT...LOC 1944Z 240DEG 38KT 3806 8989

$$

PRZYBYLINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 10:45 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 21, 10:45 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 AM CST WED NOV 21 2007

.DISCUSSION...
FOR THE 00Z SHORT-TERM MODELS (TIL SUNDAY)...ARE IN GOOD AGREEMENT
FINALLY ON HANDLING OF FRONT AND MID LEVEL SYSTEMS TO IMPACT THE
AREA...AND JUST IN TIME TOO. A TRIO OF H500 SHORTWAVES WILL CARVE
OUT A LONGWAVE TROF OVER THE NEXT 36HRS AND THIS WILL MAINTAIN
ITSELF INTO THE HOLIDAY WEEKEND...MAINTAINING TEMPS AT NORMAL TO
BELOW NORMAL LEVELS THRU THIS PERIOD. AT THE SURFACE...CDFNT
KNOCKING ON THE DOOR OF THE STL METRO AREA ATTM...AND WILL TAKE
MUCH OF THE DAY TO PUSH THRU THE REST OF SWRN IL AND SERN MO DUE
TO A LO PRES WAVE...OVER THE MO/AR/OK INTERSECTION ATTM...HANGING
THINGS UP. ONCE THIS WAVE GETS BY THIS AFTERNOON...FRONT WILL
ACCELERATE SEWD. STRONG CANADIAN HI PRES WILL THEN BUILD INTO THE
AREA LATE THURSDAY...WITH THE CENTER SITTING OVER THE FA EARLY
FRIDAY MORNING. A RIDGE WILL THEN PERSIST INTO THE WEEKEND.

FOR TODAY...A LEAD SHORTWAVE WILL ZIP THRU SERN MO THIS MORNING.
THIS MAY PUSH AREA OF SHRA/TSRA THRU THE FAR SERN FA DURING THAT
TIME...BUT MAIN IMPACT WILL BE FURTHER TO THE S AND E.
OTHERWISE...ATTENTION TURNS TO THE STRONG CDFNT MAKING HEADWAY
THRU THE FA...BUT WILL SLOW DOWN IN RESPONSE TO UPSTREAM WAVE THAT
WILL NOT ALLOW FINAL PUSH THRU THE FAR SERN FA TIL EARLY-MID
AFTERNOON. TEMPS FALL RAPIDLY BEHIND THE FRONT...TO THE POINT THAT
THE COLDEST MOS CAN/T KEEP UP AND IS TOO WARM BY 3-5F. OPPOSITE
PROBLEM ON THE WARM SIDE OF THE FRONT...WITH MOS A TAD TOO COOL. MADE
APPROPRIATE ADJUSTMENTS...WITH TEMPS EXPECTED TO SLIDE INTO THE
30S FOR AREAS NW OF A KUIN-KCOU AXIS BY 18Z. PCPN IS EXPECTED TO
COME IN SEVERAL WAVES THIS PERIOD...WITH THE FIRST DETAILED
ABOVE...A GLANCING BLOW. MAIN PCPN BATCH WILL COME FROM FRONTAL
LIFT...WAA...AND LO LEVEL JET INTERACTING WITH RIGHT ENTRANCE
REGION OF UPPER LEVEL JET. INSTABILITY ENOUGH AND WIDESPREAD FOR
THUNDER CHANCES MOST AREAS THRU 18Z...AND THEN BEGINNING TO RECEDE
SEWD IN THE AFTERNOON.

FIRST BATCH OF PCPN EXPECTED TO FADE BY 18Z FOR NERN MO...WHERE
THE COLDEST SFC TEMPS WILL BE IN THE FA...BUT ONLY FOR A SMALL
PERIOD...BEFORE SECOND BATCH OF PCPN MOVES IN FROM SHORTWAVE OVER
THE HI PLAINS. LIKE THE FIRST BATCH...THIS WILL HAVE ACCESS TO
STRONG LIFT AT THE MID AND UPPER LEVELS AND WILL INTERACT WITH A
MUCH COLDER LOWER ATMOSPHERE THAN THE FIRST BATCH OF PCPN.
HOWEVER...A MAJOR LIMITING FACTOR TO SNOW GENERATION WILL BE MID
LEVEL DRYING OVER CNTRL/SRN MO...AND THIS WILL SPREAD EWD HEADING
INTO THE EVENING HOURS...EFFECTIVELY LIMITING PERIOD OF FROZEN
PCPN TO A BRIEF EPISODE...IF AT ALL. MAIN FOCUS FOR SNOW WILL
THEREFORE BE IN THE NRN QUARTER OF THE FA...WHERE FOR A PERIOD
THIS AFTERNOON AND THRU EARLY EVENING...THIS AREA WILL LIE ON THE
SRN EDGE OF THE EXPECTED SNOW BAND FROM THIS SECOND BATCH OF PCPN.
WARM GROUND WAS A STRONG CONSIDERATION IN FIGURING SNOW ACCUMS...
AND THEREFORE WENT CONSERVATIVE...WITH UP TO TWO INCHES POSSIBLE
BUT MOST PLACES WILL BE AN INCH OR LESS HERE. DUE TO SHALLOW
NATURE OF COLD AIR INITIALLY...AND ABILITY OF LO PRES WAVE AND
STALLING FRONT TO MAINTAIN VERTICAL TEMP PROFILE FOR A PERIOD...
SHOULD STILL SEE COLD AIR UNDERCUT WARM/MOIST AIR ABOVE TO PROMOTE
A PERIOD OF SLEET WHEN COLDER AIR SPILLS IN. WARM GROUND WILL
PRECLUDE ACCUMS. A SECOND SHORTWAVE WILL TRACK THRU THE NRN FA
AGAIN LATER TONIGHT...BUT IMPACT WILL BE MINIMAL DUE TO MUCH DRIER
AIRMASS IN PLACE BY THAT TIME.

FOR THANKSGIVING DAY...AM EXPECTING A THINNING LO CLOUD DECK THIS
PERIOD AND NEARLY NEGLIGIBLE CYCLONIC CURVATURE...SO TRIMMED BACK
FLURRIES MENTION TO THE NERN FA PORTIONS. STILL...A COLD DAY ON
TAP WITH MOS BLEND USED.

FOR FRIDAY...CENTER OF COLD HI PRES OVERHEAD. SHOULD SEE COLDEST
MIN TEMPS OF THE SEASON...WITH RECOVERY TO NEAR THANKSGIVING DAY
TEMPS BY THE AFTERNOON.

FOR SATURDAY...INTERESTING SYSTEM APPROACHING FROM THE WEST...BUT
DUE TO DEEP DRY AIR ENTRENCHED OVER THE AREA...NOT EXPECTING MUCH
IF ANY IMPACT FROM DECENT MID AND UPPER LEVEL FORCING FROM SHORTWAVE.
THINKING FLURRIES/SPRINKLES AT BEST...BUT LEFT OUT OF FORECAST FOR
NOW.

TES

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT CONTINUES TO SLIDE ACROSS SOUTHWEST IL/SOUTHEAST MO LATE
THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ACROSS
MUCH OF THE FORECAST AREA BEHIND THE FRONT. IFR CONDITIONS WERE
WIDESPREAD AND WILL CONTINUE THROUGH THE AFTERNOON. PRECIPITATION
WILL CHANGE OVER TO LIGHT SNOW ACROSS PORTIONS OF NORTHEAST AND
CENTRAL MO LATER IN THE AFTERNOON AS THE COLD AIR CONTINUES TO SINK
SOUTHWARD.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 21, 5:25 AM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CST WED NOV 21 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
525 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS A STRONG COLD FRONT
MOVES THROUGH THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

PRECIPITATION IS EXPECTED TO BECOME MIXED WITH...AND CHANGE TO
SNOW BEGINNING THIS AFTERNOON IN NORTHEAST MISSOURI. SLEET IS
ALSO POSSIBLE FOR A BRIEF PERIOD DURING THE TRANSITION. THIS
WINTRY PRECIPITATION WILL THEN SPREAD SOUTHEASTWARD THROUGH THE
AREA HEADING TOWARDS NIGHTFALL BEFORE ENDING FROM WEST TO EAST
TONIGHT. ACCUMULATIONS OF SNOW ARE EXPECTED TO RANGE FROM UP TO 2
INCHES IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH
LITTLE OR NONE ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SNOW ON SUNDAY NIGHT...MAINLY FOR AREAS
NORTH OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT
SNOWFALL OR SLEET TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.